MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. XENMATRIX AB; PORCINE SURGICAL MESH
Catalog Number 1151935
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no malfunction of the xenmatrix ab graft.The material degradation that presented was directly attributable to the environment in which the graft was placed.As reported the surgeon had not expected the graft to be as compromised as he found during the second procedure.However, based on the events as reported the patient had previously undergone a bowel resection with a bile leak and the surgeon reports that the implant site was "clearly contaminated" with a high level of contamination at the site and direct contact with bowel secretion, it is not unanticipated that the biologic graft could be compromised.The instructions-for-use state to, "place device in maximum possible contact with healthy, well-vascularized tissue to promote cell ingrowth and tissue remodeling." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date there have been no other reported complaints for this manufacturing lot of (b)(4) units released for distribution in august 2018.Remains implanted.
 
Event or Problem Description
As reported the patient underwent hernia repair on (b)(6) 2019 and was implanted with a bard/davol xenmatrix ab graft.Surgeon reports "this was a worse of the worse case and clearly contaminated." the abdomen was left open.As reported the patient was taken back into surgery two days later and the surgeon noted 30% of the graft was completely broken down and non existent.The surgeon did not expect the graft to have broken down to this extent after two days.

Brand Name
XENMATRIX AB
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8709644
Report Number1213643-2019-05179
Device Sequence Number2073547
Product Code PIJ
UDI-Device Identifier00801741074301
UDI-Public(01)00801741074301
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K151177
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2020
Device Catalogue Number1151935
Device Lot NumberHUCS0220
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2019
Initial Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;